Alert archive / Texas / Wind Advisories in 2011

Wind Advisory 12, NWS Austin/San Antonio, TX

November 26, 201133 counties in Texas

NWS Austin/San Antonio, TX issued this wind advisory at Nov 26, 2011, 3:22 AM CST for 33 counties in Texas. It took effect at Nov 26, 2011, 11:00 AM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Nov 26, 2011, 3:22 AM CST (09:22 UTC)
In effect from
Nov 26, 2011, 11:00 AM CST
Expired
Nov 26, 2011, 6:00 PM CST
In force
7 hr
Issued by
NWS Austin/San Antonio, TX
All 33 counties

Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX

The radar

The Austin/San Antonio radar (KEWX), 57 km from the middle of the area, began a volume at 09:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 9.4 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2011-11-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 41 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2011-11-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
41 J/kg
Mixed-layer CIN
-201 J/kg
Mixed-layer LCL
1252 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

272 
WWUS74 KEWX 260922
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
322 AM CST SAT NOV 26 2011

...A WIND ADVISORY IN EFFECT FROM 11 AM TO 6 PM THIS EVENING FOR
ALL OF SOUTH CENTRAL TEXASA AND THE HILL COUNTRY...

.NORTHERLY WINDS OF 20 TO 25 MPH WITH GUSTS TO NEAR 35 MPH WILL
DEVELOP BEHIND A COLD FRONT LATER THIS MORNING AND CONTINUE
THROUGH THE AFTERNOON AND EARLY EVENING HOURS. THE NORTHERLY WINDS
WILL DECREASE TO 10 TO 20 MPH AFTER 6 PM THIS EVENING.  

TXZ171>173-183>194-202>209-217>225-228-262200-
/O.NEW.KEWX.WI.Y.0012.111126T1700Z-111127T0000Z/
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...
BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...
SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY...
PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES...
CUERO...HALLETTSVILLE...CARRIZO SPRINGS
322 AM CST SAT NOV 26 2011

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM CST THIS EVENING. 

* EVENT...NORTHERLY WINDS 20 TO 25 MPH WITH GUSTS TO NEAR 35 MPH.

* TIMING...11 AM THIS MORNING THROUGH 6 PM THIS EVENING

* IMPACT...CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. TRASH CANS AND OTHER LIGHT OBJECTS LEFT UN- 
  ANCHORED COULD BE BLOWN OVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
1 follow-up statement
971 
WWUS74 KEWX 262141
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
341 PM CST SAT NOV 26 2011

...A WIND ADVISORY IN EFFECT UNTIL 6 PM THIS EVENING FOR ALL OF
SOUTH CENTRAL TEXAS AND THE HILL COUNTRY...

.STRONG NORTHERLY WINDS OF 25 TO 30 MPH WITH GUSTS OF 35 TO 40 MPH
HAVE SETTLED INTO THE REGION BEHIND THE COLD FRONT WHICH PUSHED
THROUGH SOUTH CENTRAL TEXAS EARLIER TODAY. THE STRONG AND GUSTY
WINDS WILL CONTINUE THROUGH THE AFTERNOON HOURS BUT ARE EXPECTED
TO DECREASE TO BELOW WIND ADVISORY CRITERIA SHORTLY AFTER SUNSET.
WINDS WILL REMAIN 15 TO 20 MPH THROUGH THE OVERNIGHT HOURS.

TXZ171>173-183>194-202>209-217>225-228-270000-
/O.CON.KEWX.WI.Y.0012.000000T0000Z-111127T0000Z/
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...
BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...
SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY...
PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES...
CUERO...HALLETTSVILLE...CARRIZO SPRINGS
341 PM CST SAT NOV 26 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* EVENT...NORTHERLY WINDS 20 TO 25 MPH WITH GUSTS TO NEAR 35 MPH.

* TIMING...11 AM THIS MORNING THROUGH 6 PM THIS EVENING.

* IMPACT...CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. TRASH CANS AND OTHER LIGHT OBJECTS LEFT UN- 
  ANCHORED COULD BE BLOWN OVER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this wind advisory went out at Nov 25, 11:30 PM CST, 3 hours 52 minutes earlier.

Area forecast discussion, Nov 25, 11:30 PM CST, 3 hours 52 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1130 PM CST FRI NOV 25 2011

.DISCUSSION...
SEE AVIATION FOR THE 06Z TAF DISCUSSION.

&&

.AVIATION...
LINEAR CONVECTIVE COMPLEX IN ADVANCE OF THE UPPER LEVEL TROF IS
MOVING EASTWARD ACROSS SOUTH CENTRAL TEXAS. THE 00Z NAM LOOKS TO
BE A TAD SLOW WITH THE PROGRESSION OF THE CONVECTIVE COMPLEX ACROSS
OUR CWFA AND THE 06Z TAFS HAVE BEEN ADJUSTED ACCORDINGLY. MVFR
CONDITIONS WILL PREVAIL OVERNIGHT WITH IFR CONDITIONS POSSIBLE IN
AND NEAR THE HEAVIER CONVECTION. CONDITIONS WILL IMPROVE TO VFR BY
18Z WITH THE PASSAGE OF THE COLD FRONT AND ASSOCIATED UPPER LEVEL
TROF AXIS. SFC WINDS WILL BE SOUTHERLY IN ADVANCE OF THE PCPN THEN
VEERING TO THE SOUTHWEST AND WEST WITH THE PASSAGE OF THE CONVECTIVE
COMPLEX. WINDS WILL BECOME NORTHWEST AT 20 TO 30 KTS BY 16Z IN
THE WAKE OF THE FROPA WITH THE DOWNWARD MIXING OF THE STRONG WINDS
ALOFT. WINDS WILL DIMINISH TO AROUND 15 KTS AFTER 00Z.

&&

.PREV DISCUSSION... /ISSUED 835 PM CST FRI NOV 25 2011/

UPDATE...
ONGOING FORECAST ON TRACK WITH SHOWERS MOVING EAST AND INCREASING
IN COVERAGE/INTENSITY OVERNIGHT...POSSIBLY MIXING WITH
THUNDERSTORMS LATE. WINDY CONDITIONS WITH GUSTS TO NEAR 40
MPH ARE FORECAST BEHIND THE FRONT SATURDAY AFTERNOON AND EARLY
EVENING WITH BREEZY CONDITIONS CONTINUING SATURDAY NIGHT INTO
SUNDAY. A WIND ADVISORY MAY BE REQUIRED FOR SATURDAY AFTERNOON AND
EVENING...WITH THE GREATEST WIND THREAT AREA ALONG AND WEST OF
I-35.

ONLY MINOR TWEAKS TO 1ST AND 2ND PERIOD FORECAST NECESSARY WITH
THIS UPDATE.

PREV DISCUSSION... /ISSUED 532 PM CST FRI NOV 25 2011/

DISCUSSION...
SEE AVIATION FOR THE 00Z TAF DISCUSSION.

AVIATION...
FORECAST CHALLENGES FOR THIS PACKAGE ARE THE TIMING OF THE FROPA
AND THE MOST LIKELY 2 TO 4 HOUR WINDOW THAT THUNDERSTORMS MAY
IMPACT THE TERMINALS. THIS EVENING THE RADAR COMPOSITE LOOP
DEPICTED A NORTHEAST/SOUTHWEST BAND OF LIGHT SHOWERS OVER WESTERN
VAL VERDE COUNTY. THE BAND IS MOVING SLOWLY EASTWARD WHILE THE
INDIVIDUAL CELLS ARE MOVING RAPIDLY NORTHEAST. A SFC LOW WAS
CENTERED OVER EASTERN NEW MEXICO WITH A PRE-FRONTAL TROF EXTENDING
SOUTHWARD TO THE BIG BEND.

THIS TAF PACKAGE WILL BE BASED OF THE 18Z NAM AND 12Z LOCAL WRF.
THE PACIFIC FRONT AND ASSOCIATED CONVECTION WILL MOVE ACROSS KDRT
AROUND 08Z AND WILL REACH THE I-35 TERMINALS AROUND 12Z. CIGS WILL
LOWER TO MVFR THIS EVENING WITH IFR POSSIBLE WITH THE PASSAGE OF
THE THUNDERSTORMS. CONDITIONS WILL IMPROVE TO VFR BY 18Z. SFC
WINDS WILL BE SOUTHERLY THEN SHIFTING TO THE SOUTHWEST WITH THE
APPROACH OF THE FRONT THEN NORTHWEST AFTER FROPA. WINDS WILL BE
NORTHWEST AT 20 TO 30 KTS SATURDAY AFTERNOON.

PREV DISCUSSION... /ISSUED 347 PM CST FRI NOV 25 2011/

DISCUSSION...
UPPER LEVEL TROUGH EXTENDS FROM CENTRAL NEW MEXICO TO ACROSS THE
EL PASO AREA INTO FAR NORTHERN MEXICO WITH A PACIFIC COLD FRONT
JUST AHEAD OF IT. MODELS IN GENERAL AGREEMENT FOR THE MOVEMENT OF
THIS SYSTEM THIS WEEKEND. DUE TO MINIMAL INSTABILITY WITH CAPES
LESS THAN 700 J/KG...SCATTERED TO NUMEROUS SHOWERS AND ISOLATED
THUNDERSTORMS WILL ACCOMPANY THIS SYSTEM AS IT MOVES ACROSS SOUTH
CENTRAL TEXAS. RAINS WILL BEGIN OUT WEST THIS EVENING AND END
ACROSS THE EAST BY MID AFTERNOON SATURDAY. RAINFALL AMOUNTS WILL
AVERAGE 1/4 TO 1/2 INCH. ALTHOUGH...DEEPER MOISTURE CONVERGENCE
WITH PWS OF 1.6 INCHES ALONG THE FRONT ACROSS EASTERN AREAS MAY
PRODUCE ISOLATED TOTALS OVER 1 INCH. A STRONGER COLD FRONT WILL
SURGE ACROSS SOUTH CENTRAL TEXAS IN THE WAKE OF THIS SYSTEM. A
TIGHT PRESSURE GRADIENT AND MIXING DOWN OF STRONGER WINDS ALOFT
WILL CREATE WINDY CONDITIONS ESPECIALLY SATURDAY AFTERNOON.
NORTHERLY WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 40 MPH CAN BE
EXPECTED. A WIND ADVISORY WILL LIKELY BE NEEDED FOR AT LEAST A
PORTION OF SOUTH CENTRAL TEXAS FOR SATURDAY FROM LATE MORNING INTO
EARLY EVENING. STRONG COLD ADVECTION WILL CONTINUE THROUGH THIS
WEEKEND LOWERING 850 MB TEMPERATURES TO NEAR ZERO ACROSS PARTS OF
SOUTH CENTRAL TEXAS. THE COLDEST PERIOD WILL BE SUNDAY NIGHT INTO
MONDAY MORNING WHEN A FREEZE WARNING MAY BE REQUIRED FOR PARTS OF
SOUTH CENTRAL TEXAS. BY MONDAY INTO TUESDAY...THE UPPER TROUGH
CLOSES OFF SOMEWHERE TO OUR EAST OVER THE LOWER MISSISSIPPI VALLEY
OR SOUTHEASTERN STATES DEPENDING ON WHICH MODEL AS SOME NORTHERN
STREAM ENERGY GETS PULLED INTO THE SYSTEM. WILL GO WITH A FURTHER
EAST CLOSING OFF ALLOWING FOR WARMING TREND ON MONDAY INTO EARLY
TUESDAY. HOWEVER...IF IT TURNS OUT TO BE FURTHER WEST AS THE
NOGAPS IS SHOWING...THEN IT WILL BE CLOUDIER AND MUCH COLDER DUE
TO CONTINUED COLD ADVECTION. ANOTHER FRONT MOVES THROUGH ON
TUESDAY WITH NO RAIN EXPECTED DUE TO LACK OF MOISTURE. MODELS WANT
TO BRING ANOTHER FRONT THROUGH ON FRIDAY WITH SOME SUGGESTING A
POSSIBLE OVERRUNNING RAIN EVENT NEXT WEEKEND.

FIRE WEATHER...
STRONG NORTHERLY 20-FOOT WINDS ARE EXPECTED SATURDAY AFTERNOON.
HOWEVER...RELATIVE HUMIDITIES WILL BE WELL ABOVE CRITICAL
CRITERIA. ONLY THE WESTERN EDWARDS PLATEAU WILL SEE MINIMUM
AFTERNOON HUMIDITIES WILL FALL INTO THE 20S WITH ELEVATED FIRE
WEATHER CONDITIONS. ELEVATED FIRE WEATHER CONDITIONS ARE STILL
EXPECTED SUNDAY AND MONDAY AFTERNOONS AS A DRY AIRMASS RESULTS IN
AFTERNOON HUMIDITIES FALLING INTO THE TEENS MOST AREAS BOTH DAYS.
HOWEVER 20-FOOT WINDS ARE EXPECTED TO REMAIN BELOW CRITICAL
VALUES.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              60  67  39  60  37 /  70  60   0   0   0
AUSTIN BERGSTROM INTL AIRPORT  60  69  33  62  29 /  70  70   0   0   0
NEW BRAUNFELS MUNI AIRPORT     60  69  34  62  30 /  60  60   0   0   0
BURNET MUNI AIRPORT            58  65  34  60  34 /  80  40   0   0   0
DEL RIO INTL AIRPORT           53  68  34  62  35 /  70  10   0   0   0
GEORGETOWN MUNI AIRPORT        60  66  33  60  30 /  70  60   0   0   0
HONDO MUNI AIRPORT             59  71  31  64  29 /  70  30   0   0   0
SAN MARCOS MUNI AIRPORT        60  68  35  61  30 /  70  70   0   0   0
LA GRANGE - FAYETTE REGIONAL   63  70  36  61  33 /  50  80  -    0   0
SAN ANTONIO INTL AIRPORT       60  69  36  63  33 /  70  50   0   0   0
STINSON MUNI AIRPORT           61  72  36  63  33 /  60  50   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...13
SYNOPTIC/GRIDS...11
Hazardous weather outlook, Nov 25, 6:04 AM CST, 21 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
604 AM CST FRI NOV 25 2011

TXZ171>173-183>194-202>209-217>225-228-261215-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
604 AM CST FRI NOV 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...

ISOLATED THUNDERSTORMS COULD PRODUCE SOME SMALL HAIL LATE TONIGHT
ACROSS PARTS OF SOUTH CENTRAL TEXAS. OTHERWISE...NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

STRONG WINDS ARE EXPECTED BEHIND A COLD FRONT DURING THE DAYTIME
AND EVENING HOURS OVER ALL OF SOUTH CENTRAL TEXAS SATURDAY.

COLD AIR BEHIND THE FRONT WILL LIKELY RESULT IN FREEZING MORNING
TEMPERATURES ACROSS PARTS OF SOUTH CENTRAL TEXAS SUNDAY AND MONDAY
MORNINGS. A FREEZE WARNING MAY BECOME NECESSARY.

ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED
SATURDAY AFTERNOON ACROSS THE EDWARDS PLATEAU AND RIO GRANDE
PLAINS AREA DUE TO STRONG WINDS AND DRY AIR. ELEVATED FIRE
WEATHER CONDITIONS SUNDAY AND MONDAY AFTERNOONS DUE TO CONTINUED
LOW RELATIVE HUMIDITIES AND BREEZY CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 26, 6:27 AM CSTFire Weather WatchEWXAtascosa, Dimmit, Frio, Kinney, Maverick, Val Verde and 1 more9 hr
Nov 26, 3:33 PM CSTRed Flag WarningEWXAtascosa, Bandera, Dimmit, Edwards, Frio, Kerr and 7 more25 hr

Nearby

Wind Advisories in Texas, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.